Jump to content
CrazyBoards.org

medication cocktail


Recommended Posts

I was wondering I take lithium 1800mg resperdone 6mg  and I feel very anxious all the time I have bipolar 1 and ADHD GAD and its not helping with my current dosage you can go an higher then what I am already on I have the option of prozc. I feel Unstable all the time.  

Link to comment
Share on other sites

Hello, welcome to CB. We can't prescribe or diagnose here, but we can offer suggestions.

 

A dose of 1800mg for Lithium is pretty high. Do you know your blood levels? Lithium works on how much is in your blood, if there's too little or too much, its not as effective, and if there's too much, it can be dangerous to your kidneys and make you feel sick, mainly to your stomach. A lot of nausea and cramping. Lithium is often said to be the best mood stabilizer, and the only "true" one, as others are generally anti-convulsants.

 

Your Rispderal dose is high too. Have you tried other antipsychotics? Seroquel is often used with mood stabilizers for bipolar disorder and it crushes anxiety in many people.

 

You have to take in mind the symptoms you're currently having and what is being treated and what is not. ADHD can really screw with moods and anxiety as well.. GAD can be treated with benzos or some SSRI's (luvox or lexapro for example) or Cymbalta (approved for GAD, it's an SNRI) and therapy is very useful too. Sometimes a change in diet can help (less sugar, less caffeine)

 

You do have a lot of options. Definitely research, keep your mind open, keep a mood log (I use patientslikeme.com) but even a notebook works, write down what symptoms you have and when, bring it to appointments. This can definitely help in getting everything under control. It doesn't happen overnight, but it falls into place eventually. Logging moods and being honest with your treatment team are very important.

Link to comment
Share on other sites

I would talk to your pdoc specifically about the anxiety and what options you have for dealing with it. There are meds besides Prozac and other antidepressants which might not be so good for your bipolar. As mentioned, Seroquel is an AAP that helps many with anxiety, but that would require a med change. Add on meds include, Neurontin, which is an anticonvulsant, I think, and beta blockers. Most people with anxiety can benefit from some therapy. CBT might be worth a try.

Link to comment
Share on other sites

CBT is a great idea. I've done it with therapists, on my own, and am joining a CBT group soon. I take gaapentin (neurontin) and it helps with anxiety, and it's a great mood stabilizer. Depakote made me mixed which turned into mixed with suicidal ideaton. It's not a first line anticonvulsant for bipolar (gabapentin) and can be hard to get approved by insurance because for bipolar, it's off-label. You can take a really high dose of it without worrying about toxicity. No blood tests. I just started it at 600mg/day and am going up in 2 weeks. 

 

Changing from Rispderal to Seroquel is relatively easy, I had to do it when I had super high prolactin from Rispderdal. With AAP's you can (most of the time) stop one, start the other, easy as that. I've never had an issue with that. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...